Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Omaha, NE

June 15, 2021Butler County, Nebraska

NWS Omaha, NE issued this special weather statement at Jun 15, 2021, 9:21 AM CDT for Butler County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2021, 9:21 AM CDT (14:21 UTC)
Expired
Jun 15, 2021, 9:45 AM CDT
In force
24 min
Issued by
NWS Omaha, NE

County Butler County, NE

The radar

The Omaha radar (KOAX), 64 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 2.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2561 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

046 
WWUS83 KOAX 151421
SPSOAX

Special Weather Statement
National Weather Service Omaha/Valley Nebraska
921 AM CDT Tue Jun 15 2021
 
NEZ043-050-051-151445-
Saunders NE-Butler NE-Colfax NE-
921 AM CDT Tue Jun 15 2021

...SPECIAL WEATHER STATEMENT...

At 920 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Schuyler, or 11 miles east of Columbus, moving
southeast at 15 mph.

Pea size hail will be possible with this storm.

Locations impacted include...
Schuyler, David City, Bellwood, Brainard, Prague, Octavia, Bruno and
Abie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4138 9726 4140 9726 4149 9712 4130 9676
      4111 9702 4138 9728
TIME...MOT...LOC 1420Z 315DEG 13KT 4140 9713 

$$

Kern

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Jun 15, 6:24 AM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jun 15, 6:24 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
624 AM CDT Tue Jun 15 2021

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 330 AM CDT Tue Jun 15 2021

The primary forecast concerns for the next few days will be in
regards to temperatures and thunderstorm chances.

Large scale pattern features a 500 mb ridge extending from the
Four Corner region up into Saskatchewan. The axis of that ridge is
to our west, so we are in northwest flow. At 300 mb, there was a
100 to 120 knot jetstreak extending from northwest CA into WA.
Thermal ridge was in place over the Rockies at 700 mb, with only
limited moisture available. Locally we have seen some mid level
clouds around 9000 feet early this morning, and there was even a
small isolated shower that moved through western Madison county
between 1130 pm and 1230 am. Surface analysis at 3 am cdt showed
temperatures mostly in the 60s to lower 70s and winds mostly light
from the east.

Some of the CAMs (convection allowing models) show some isolated
showers and thunderstorms over our area this morning, while others
are dry. Will see how things go, but will include at least some
slight chance POPs through mid morning. Otherwise, we look for hot
temperatures again today with highs mostly 90 to 95. East or
southeast winds may keep us from getting warmer than that today.

Southeast winds tonight should help hold lows up into the 60s,
coolest in IA. Winds will turn more to south and increase on
Wednesday, which should help increase the mixing depth and boost
afternoon readings into the 94 to 100 range in eastern NE. Western
IA may be just a bit cooler, 90 to 95. We will not issue a heat
advisory at this time, but one maybe needed near the SD border
Wednesday afternoon. A weak front will turn winds to the northwest
in the northern parts of the forecast area Thursday, with highs
expected to reach the 90s north and 97 to 103 in the south. The
hottest areas should be south and southwest of Lincoln. A heat
advisory may be needed.

Rain chances for tonight into Thursday are not looking very good,
but they are not zero. Mid level heights start to decrease
Wednesday night, especially across northeast NE and there will be
a front pushing into that area. Overall model agreement is quite
poor, but slight chance POPs seemed justified as far south as
Omaha and Council Bluffs by late Wednesday night. The 00Z GFS
seemed too bullish with QPF 06Z-15Z Thursday in far southwest IA.
We will include some low POPs in the northern parts of the area
Thursday afternoon, but chances look higher across northern IA and
southern MN.

Thursday night into early next week.
Will keep storm chances at 20 to 30 percent across the area for
Thursday night, even though the latest ECMWF is mainly dry. The
operational 00Z GFS has some activity in our area, especially
after midnight and there will be some potential for a few severe
storms. Small storm chances continue Friday afternoon and evening,
especially near the MO and KS borders. Temperatures won't be
quite as hot Friday, with highs 85 to 90 north and 90 to 95 south.
Expect highs 84 to 89 on Saturday and 85 to 92 Sunday. We should
have a change of airmass with highs around 80 to 85 Monday and
Tuesday.

Storm chances should be highest from Saturday night into Sunday
night when mid level height falls are the strongest across the
region - due to several shortwave troughs moving through in the
northwest flow.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 624 AM CDT Tue Jun 15 2021

VFR conditions to prevail through the TAF period with passing mid
to high clouds and southeast winds likely remaining under 10 kts.
Some short term guidance hints that some of the clouds this
morning could produce some showers, but given high bases and dry
air below, thinking it'll be tough to get anything to the ground,
so keeping TAFs dry.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...Miller
AVIATION...CA
Hazardous weather outlook, Jun 15, 3:45 AM CDT, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
345 AM CDT Tue Jun 15 2021

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-152245-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
345 AM CDT Tue Jun 15 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Today and Tonight

Isolated thunderstorms could occur over parts of the area this
morning, but the chance of severe storms is low.

No Hazardous Weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Isolated thunderstorms will be possible Wednesday night generally
along and north of a line from Albion to Omaha. A few storms could
approach severe limits near the South Dakota border. There will
be a chance for thunderstorms from Thursday afternoon into
Thursday night. A few storms could be severe.

We will also have chances for thunderstorms from Friday afternoon
through the weekend. Later outlooks will address the potential
for severe weather in those periods.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 15, 8:49 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
849 AM CDT Tue Jun 15 2021

NEZ043-050-051-151415-
Saunders NE-Butler NE-Colfax NE-
849 AM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLFAX...EASTERN
BUTLER AND WEST CENTRAL SAUNDERS COUNTIES UNTIL 915 AM CDT...

At 848 AM CDT, Doppler radar was tracking a strong thunderstorm near
Schuyler, or 11 miles east of Columbus, moving southeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Schuyler, David City, Bellwood, Brainard, Octavia, Bruno, Richland
and Abie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4140 9725 4145 9725 4151 9708 4120 9679
      4107 9710 4138 9726
TIME...MOT...LOC 1348Z 326DEG 27KT 4143 9714

Kern
Special weather statement, Jun 15, 9:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
921 AM CDT Tue Jun 15 2021

NEZ043-050-051-151445-
Saunders NE-Butler NE-Colfax NE-
921 AM CDT Tue Jun 15 2021

...SPECIAL WEATHER STATEMENT...

At 920 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Schuyler, or 11 miles east of Columbus, moving
southeast at 15 mph.

Pea size hail will be possible with this storm.

Locations impacted include...
Schuyler, David City, Bellwood, Brainard, Prague, Octavia, Bruno and
Abie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4138 9726 4140 9726 4149 9712 4130 9676
      4111 9702 4138 9728
TIME...MOT...LOC 1420Z 315DEG 13KT 4140 9713

Kern

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:49 AM CDTSpecial Weather StatementOAXButler26 min
Jun 15, 11:08 AM CDTSpecial Weather StatementOAXButler37 min
Jun 15, 12:57 PM CDTSpecial Weather StatementOAXColfax33 min
Jun 15, 1:36 PM CDTSpecial Weather StatementOAXColfax39 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.